Alert archive / North Dakota / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Apr 26, 2018, 8:15 AM MDT for 12 counties in North Dakota. It took effect at Apr 26, 2018, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2018, 8:15 AM MDT (14:15 UTC)
- In effect from
- Apr 26, 2018, 12:00 PM MDT
- Expired
- Apr 26, 2018, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Billings County, ND, Bottineau County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, McHenry County, ND, McKenzie County, ND, Mountrail County, ND, Renville County, ND, Ward County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 124 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1939 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
693 WWUS83 KBIS 261415 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 915 AM CDT Thu Apr 26 2018 ...RED FLAG WARNING FOR MUCH OF NORTHWEST NORTH DAKOTA THIS AFTERNOON... .Northwest winds will increase to 25 mph at times with gusts over 30 mph this afternoon. In addition, sunny skies and low relative humidities around 20 percent combined with gusty winds will create critical fire weather conditions. Any fires that ignite over dormant grasses will spread quickly. NDZ001-002-009-010-017-018-031-032-262215- /O.NEW.KBIS.FW.W.0001.180426T1800Z-180427T0000Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings- 915 AM CDT Thu Apr 26 2018 /815 AM MDT Thu Apr 26 2018/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR STRONG NORTHWEST WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 001, 002, 009, 010, 017, 018, 031, AND 032... The National Weather Service in Bismarck has issued a Red Flag Warning, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 7 PM CDT /6 PM MDT/ this evening. * AFFECTED AREA...Fire weather zones 001, 002, 009, 010, 017, 018, 031, and 032. * WIND...Sustained northwest winds 20 to 25 mph with gusts up to 35 mph. * HUMIDITY...Minimum relative humidities near 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TJK/TH/JV
2 follow-up statements
482 WWUS83 KBIS 261833 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 133 PM CDT Thu Apr 26 2018 ...RED FLAG WARNING FOR MUCH OF NORTHWEST NORTH DAKOTA THIS AFTERNOON... .Northwest winds will increase to 25 mph at times with gusts over 30 mph this afternoon. In addition, sunny skies and low relative humidities around 20 percent combined with gusty winds will create critical fire weather conditions. Any fires that ignite over dormant grasses will spread quickly. NDZ003-004-011-012-270000- /O.EXA.KBIS.FW.W.0001.000000T0000Z-180427T0000Z/ Renville-Bottineau-Ward-McHenry- 133 PM CDT Thu Apr 26 2018 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG NORTHWEST WINDS AND LOW HUMIDITIES FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL NORTH DAKOTA... The National Weather Service in Bismarck has issued a Red Flag Warning, which is in effect until 7 PM CDT this evening. * WIND...Sustained northwest winds 20 to 25 mph with gusts up to 35 mph. * HUMIDITY...Minimum relative humidities near 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NDZ001-002-009-010-017-018-031-032-270000- /O.CON.KBIS.FW.W.0001.000000T0000Z-180427T0000Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings- 133 PM CDT Thu Apr 26 2018 /1233 PM MDT Thu Apr 26 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR STRONG NORTHWEST WINDS AND LOW HUMIDITIES FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL NORTH DAKOTA... * WIND...Sustained northwest winds 20 to 25 mph with gusts up to 35 mph. * HUMIDITY...Minimum relative humidities near 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TWH/JV
756 WWUS83 KBIS 270005 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 705 PM CDT Thu Apr 26 2018 ...THE RED FLAG WARNING FOR PARTS OF WESTERN AND NORTH CENTRAL NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE... .Winds will decrease this evening and relative humidity values will slowly increase, so the Red Flag Warning has been allowed to expire. NDZ001>004-009>012-017-018-031-032-270115- /O.EXP.KBIS.FW.W.0001.000000T0000Z-180427T0000Z/ Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry- McKenzie-Dunn-Golden Valley-Billings- 705 PM CDT Thu Apr 26 2018 /605 PM MDT Thu Apr 26 2018/ ...RED FLAG WARNING HAS EXPIRED... Winds will diminish this evening and relative humidity values will slowly increase, so the Red Flag Warning has been allowed to expire. $$ CJS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 26, 5:15 AM MDT, 3 hours earlier.
Area forecast discussion, Apr 26, 5:15 AM MDT, 3 hours before
Area Forecast Discussion National Weather Service Bismarck ND 615 AM CDT Thu Apr 26 2018 .UPDATE... Issued at 615 AM CDT Thu Apr 26 2018 Latest obs were blended into the forecast; no other changes were made. && .SHORT TERM...(Today and tonight) Issued at 327 AM CDT Thu Apr 26 2018 Fairly quiet weather through the short term. Slightly cooler today behind the frontal passage with highs in the lower/upper 60s. A few fair-weather cumulus are possible with day time heating but mostly sunny skies are expected as ridging begins building in from the west. West/northwest winds will be breezy. The strongest winds are expected in the north with gusts around 35 mph. The mid-afternoon hours will bring a brief period of minimum RH values in the lower 20s in northern and central areas. Fire weather concerns are low at this time. Tonight the next surface cold front scoots southward into southern Canada, positioning for a southward push across the state through Friday morning. .LONG TERM...(Friday through Wednesday) Issued at 327 AM CDT Thu Apr 26 2018 The extended kicks off with dry weather and mostly clear skies, as a strong ridge sits over the Northern Plains. This will lead to seasonal warmth for the weekend, with temperatures peaking on Sunday to near 80 degrees in some locations. As the ridge axis moves over North Dakota breezy southerly winds are also forecast for the weekend. Chances for rain showers and a few thunderstorms are possible Sunday night into Thursday, as an upper level low swings through North Dakota bringing along sufficient moisture/lift/instability. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 615 AM CDT Thu Apr 26 2018 Look for gusty west/northwest winds across western and central areas from 18Z through 00Z. Winds are KJMS are expected to increase by 15Z. The strongest winds are expected across the north with gusts to around 35 mph at KISN and KMOT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && ac
Hazardous weather outlook, Apr 26, 6:01 AM MDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 701 AM CDT Thu Apr 26 2018 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271215- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 701 AM CDT Thu Apr 26 2018 /601 AM MDT Thu Apr 26 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight Near critical fire weather conditions today across western and central North Dakota. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Slight chance for thunderstorms late Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. PA
Nearby
Red Flag Warnings in North Dakota, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.